Monday, March 19, 2007

Monday March 19, 2007

Today was another pain filled day so Katy stayed on her cot downstairs. I do most of my work during the day in the main part of the house and she enjoys hearing me washing dishes, running the washing machine, and making phone calls. Today the first appointments were made for Katy’s Remicade infusions. They will start on April 4th. If all the insurance paperwork is in order she will begin a series of three treatments two weeks apart. There are risks with this drug. We have researched it. We have had to weigh the risks against the quality of life as Katy is living it now. She wants to go ahead with the treatments with the hope that her body will tolerate the drug. If it does, she should begin to feel an improvement within ten days.

We have read her evening devotions to her tonight. Her eyes have been swollen nearly shut because of the steroids and she hasn’t been able to read or sit at her computer today. We know this will pass, so Katy and I talked today about the trips we want to take, and the people we want to see. One thing we talked about doing is visiting all the churches that have been praying for her. We thought it would be fun to meet strangers who became our friends through all of this. We had some happy daydreams about those things and it helped us both to focus on the future. We have the faith that even though today was tough, God is at work, this will pass, and He is keeping her heart in peace.

Comments:
  1. Jennifer S. :-) Says:

    Oh Katy,
    I’m so sorry to hear you had a rough day yesterday. I can imagine how frustrating it can be. I really don’t know what else to say other than keep your chin up and hold on to Jesus. He’s the only One that can relieve your pain and I pray that He does.
    With love and prayers,
    Jen :-)

  2. Laura Griffith Says:

    I was reading the blog to Lorien and thinking about what to say. She has gone to her room to “make Katy a picture”. It saddens me to see you go up and down on this roller coaster of life. I do pray the Lord will send you comfort.

  3. Karen Tillman Says:

    Dear Katy,
    I have to say that coming down off high dose steroids is no fun at all. Oh, and be careful in the sun. I used to feel like my face was on fire if I were in the sun for even 20 minutes or less when I was tapering. My face would swell even more and my eyes would water, and no, trust me, it wasn’t allergies!!! We have pictures of me at my step son’s wedding, and I just looked horrible. I tried to hide from the camera as much as possible. Talk about a self esteem deflation!!! but I knew as everyone always says, “And this to shall pass” I will try to check in as often as I can this week, but our fundraiser for the HPS Network is drawing to an end, and there is much still left to do before Saturday. May you begin to feel better and better with each passing day.
    Love
    Karen Tillman

  4. Aunt Lil Says:

    Katy, Dawn and all, I am at our daughter Stefaie’s and she a a very odd keyboard, separated in the middle, so hard for me to use! We’ve been playing Uno with our 10 year old granddaughter, etc. With the others who write you I always hope that I will find that you had a good day, and am so sad when you do not. I’m thankful for your peace of heart and your discipline of mind and spirit to look to the future, beyond the misery of today. The verse comes to mind, “When through the deep waters thy pathway shall lie, MY STRENTH, ALLSUFFICIENT SHALL BE THY SUPPLY! I’ll strengthen thee, help thee and CAUSE THEE TO STAND, upheld by my gracious, OMNIPOTENT HAND.” May you feel that Divine strength underneath you as the everlasting arms that are truly there.

    Love, Aunt Lil

No comments:

Post a Comment